MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION SHOULDER; STEM, HUMERAL, PLASMA W/MALE TAPER, 6

ENCORE MEDICAL L.P. FOUNDATION SHOULDER; STEM, HUMERAL, PLASMA W/MALE TAPER, 6
Model Number 503-00-006
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/27/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient being presented with a peri-prosthetic fracture.The surgeon decided to go in and take out the old hemi and replace with a long stem reverse.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to a peri-prosthetic fracture.The previous surgery and the revision detailed in this investigation occurred 4 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the peri-prosthetic fracture.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are multiple factors that may contribute to the event that are outside the control of djo surgical such as: patient activities, trauma, excessive loads or torques, patient non-compliance with medical instruction.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION SHOULDER
Common Device Name
STEM, HUMERAL, PLASMA W/MALE TAPER, 6
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7109196
Report Number1644408-2017-01136
Device Sequence Number1472131
Product Code KWS
UDI-Device Identifier00888912143417
UDI-Public(01)00888912143417
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K950651
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2014
Device Model Number503-00-006
Device Catalogue Number503-00-006
Device Lot Number53885308
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/27/2017
Supplement Date Received by Manufacturer01/22/2018
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date01/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
503-42-017, LOT 53988058
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR